Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Periodic solutions for nonlinear evolution equations in a Banach space

Author: Ioan I. Vrabie
Journal: Proc. Amer. Math. Soc. 109 (1990), 653-661
MSC: Primary 34G20; Secondary 34C25, 47H15, 58D25
MathSciNet review: 1015686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an existence result for $ T$-periodic mild solutions to nonlinear evolution equations of the form

$\displaystyle u'(t) + Au(t) \mathrel\backepsilon F(t,u(t)),\quad t \in {R_ + }.$

Here $ (X,\vert\vert \cdot \vert\vert)$ is a real Banach space, $ A:D(A) \subset X \to {2^X}$ is an operator with $ A - aI$ $ m$-accretive for some $ a > 0$ and such that $ - A$. generates a compact semigroup, while $ F:{R_ + } \times \overline {D(A)} \to X$ is a Carathéodory mapping which is $ T$-periodic with respect to its first argument and satisfies

$\displaystyle \mathop {\lim }\limits_{r \to + \infty } \tfrac{1}{r}\sup \left\{... {R_ + },v \in \overline {D(A)} ,\vert\vert v\vert\vert \leq r} \right\} < a.$

. As a consequence, we obtain an existence theorem for $ T$-periodic solutions to the porous medium equation.

References [Enhancements On Off] (What's this?)

  • [1] Pierre Baras, Compacité de l’opérateur 𝑓\mapsto𝑢 solution d’une équation non linéaire (𝑑𝑢/𝑑𝑡)+𝐴𝑢∋𝑓, C. R. Acad. Sci. Paris Sér. A-B 286 (1978), no. 23, A1113–A1116 (French, with English summary). MR 0493554
  • [2] Viorel Barbu, Nonlinear semigroups and differential equations in Banach spaces, Editura Academiei Republicii Socialiste România, Bucharest; Noordhoff International Publishing, Leiden, 1976. Translated from the Romanian. MR 0390843
  • [3] Ronald I. Becker, Periodic solutions of semilinear equations of evolution of compact type, J. Math. Anal. Appl. 82 (1981), no. 1, 33–48. MR 626739, 10.1016/0022-247X(81)90223-7
  • [4] Tomas Dominguez Benavides, Generic existence of periodic solutions of differential equations in Banach spaces, Bull. Polish Acad. Sci. Math. 33 (1985), no. 3-4, 129–135 (English, with Russian summary). MR 805026
  • [5] H. Brézis, Opérateurs maximaux monotones et semi-groupes de contractions dans un espace de Hilbert, North-Holland, 1973.
  • [6] Felix E. Browder, Existence of periodic solutions for nonlinear equations of evolution, Proc. Nat. Acad. Sci. U.S.A. 53 (1965), 1100–1103. MR 0177295
  • [7] Michael G. Crandall, Nonlinear semigroups and evolution governed by accretive operators, Nonlinear functional analysis and its applications, Part 1 (Berkeley, Calif., 1983) Proc. Sympos. Pure Math., vol. 45, Amer. Math. Soc., Providence, RI, 1986, pp. 305–337. MR 843569
  • [8] Klaus Deimling, Periodic solutions of differential equations in Banach spaces, Manuscripta Math. 24 (1978), no. 1, 31–44. MR 0499551
  • [9] James H. Lightbourne III, Periodic solutions for a differential equation in Banach space, Trans. Amer. Math. Soc. 238 (1978), 285–299. MR 0481337, 10.1090/S0002-9947-1978-0481337-X
  • [10] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod; Gauthier-Villars, Paris, 1969 (French). MR 0259693
  • [11] Nicolae H. Pavel, Nonlinear evolution operators and semigroups, Lecture Notes in Mathematics, vol. 1260, Springer-Verlag, Berlin, 1987. Applications to partial differential equations. MR 900380
  • [12] J. Prüss, Periodic solutions of semilinear evolution equations, Nonlinear Anal. T.M.A. 3 (1979), 601-612.
  • [13] Ioan I. Vrabie, The nonlinear version of Pazy’s local existence theorem, Israel J. Math. 32 (1979), no. 2-3, 221–235. MR 531265, 10.1007/BF02764918
  • [14] Ioan I. Vrabie, Compactness methods and flow-invariance for perturbed nonlinear semigroups, An. Ştiinţ. Univ. “Al. I. Cuza” Iaşi Secţ. I a Mat. (N.S.) 27 (1981), no. 1, 117–125. MR 618716
  • [15] I. I. Vrabie, Compactness methods for nonlinear evolutions, Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 32, Longman Scientific & Technical, Harlow; John Wiley & Sons, Inc., New York, 1987. With a foreword by A. Pazy. MR 932730
  • [16] -, Periodic solutions of nonlinear evolution equations in a Hilbert space, in preparation.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34G20, 34C25, 47H15, 58D25

Retrieve articles in all journals with MSC: 34G20, 34C25, 47H15, 58D25

Additional Information

Keywords: Accretive operator, compact semigroups, periodic solution, porous medium equation
Article copyright: © Copyright 1990 American Mathematical Society